Girl With Epilepsy Given Wrong Dosage of a Drug

Connecticut parents trust medical professionals to provide the best care possible for their children. When a healthcare provider makes a mistake, the consequences can be dire. Recently, a mother from out of state reported that her daughter received the wrong dosage of a drug she had been taking for a chronic condition that caused the girl some concerning side effects.

The mistake occurred when the girl was at a medical center receiving treatment for epilepsy. She was prescribed a certain medicine and taking regular doses of it. At one point, the mother was present for the administration of the medication and noticed that it did not look the same as the medication the girl typically took. She questioned it, but was assured by a nurse that it was the correct pill.

The mother was still feeling uncertain, so she approached another nurse and asked her about the medicine. That nurse realized that the medication was incorrect and that the girl had been receiving a dosage that was five times the amount she was prescribed, not to mention that this was not the first instance the girl had been given the wrong dosage. The mother reported that, after taking the incorrect dose, her daughter suffered from tremors and that her ability to stand and walk was impaired. Any long-term effects remain to be seen.

Those Connecticut families who find themselves in a similar situation to this one may make the decision to file a medical malpractice claim. A successful claim could result in monetary compensation that could be used for unpaid medical bills and further treatment due to the error. No one should ever have to suffer due to the wrong dosage of a drug, but there are ways to proceed after such an error that can help a victim seek justice.

Source: kwch.com, “Mom says daughter received 5x prescribed medication at Wichita hospital”, Jade DeGood, May 7, 2014